Alert archive / Arizona / Freeze Warnings in 2011
Freeze Warning 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this freeze warning at Dec 4, 2011, 1:20 PM MST. It took effect at Dec 5, 2011, 2:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2011, 1:20 PM MST (20:20 UTC)
- In effect from
- Dec 5, 2011, 2:00 AM MST
- Expired
- Dec 5, 2011, 9:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS75 KPSR 042020 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 120 PM MST SUN DEC 4 2011 .VERY COLD AIR WILL SETTLE OVER THE REGION EARLY MONDAY MORNING AND SUB FREEZING TEMPERATURES ARE POSSIBLE OVER PORTIONS OF NORTHWEST PINAL COUNTY. ANOTHER ROUND OF COLD TEMPERATURES IS POSSIBLE TUESDAY MORNING. AZZ028-051600- /O.NEW.KPSR.FZ.W.0009.111205T0900Z-111205T1600Z/ /O.NEW.KPSR.FZ.A.0004.111206T0900Z-111206T1600Z/ NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE... FLORENCE 120 PM MST SUN DEC 4 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST MONDAY... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST MONDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. * AFFECTED AREA...NORTHWEST PINAL COUNTY...INCLUDING CASA GRANDE...APACHE JUNCTION...AND FLORENCE. * TEMPERATURE...DROPPING INTO THE MID TO UPPER 20S. * IMPACTS...SENSITIVE VEGETATION COULD BE HARMED OR KILLED. UNPROTECTED OUTDOOR PIPES COULD FREEZE OR BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
1 follow-up statement
637 WWUS75 KPSR 051023 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 323 AM MST MON DEC 5 2011 .VERY COLD AIR WILL SETTLE OVER THE REGION EARLY MONDAY MORNING AND SUB FREEZING TEMPERATURES ARE POSSIBLE OVER PORTIONS OF NORTHWEST PINAL COUNTY. ANOTHER ROUND OF COLD TEMPERATURES IS POSSIBLE TUESDAY MORNING. AZZ028-051600- /O.CAN.KPSR.FZ.A.0004.111206T0900Z-111206T1600Z/ /O.CON.KPSR.FZ.W.0009.000000T0000Z-111205T1600Z/ NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE... FLORENCE. 323 AM MST MON DEC 5 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...FREEZE WATCH FOR TUESDAY MORNING CANCELED... THE NATIONAL WEATHER SERVICE IN PHOENIX CONTINUES THE FREEZE WARNING THIS MORNING THROUGH 9 AM. * AFFECTED AREA...NORTHWEST PINAL COUNTY...INCLUDING CASA GRANDE...APACHE JUNCTION...AND FLORENCE. * TEMPERATURE...DROPPING INTO THE MID TO UPPER 20S. * IMPACTS...SENSITIVE VEGETATION COULD BE HARMED OR KILLED. UNPROTECTED OUTDOOR PIPES COULD FREEZE OR BURST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DESTROY OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 4, 10:08 AM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Dec 4, 10:08 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1008 AM MST SUN DEC 4 2011 .SYNOPSIS... A COLD LOW PRESSURE SYSTEM OVER CENTRAL ARIZONA THIS MORNING WILL MOVE EAST INTO NEW MEXICO BY LATE IN THE DAY. CLEARING SKIES AND COOL TEMPERATURES WILL DEVELOP TODAY AND TONIGHT. ANOTHER LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO EASTERN ARIZONA FROM UTAH ON MONDAY. THE CHANCE OF SHOWERS WILL BE CONFINED TO EASTERN ARIZONA...OR FROM PHOENIX EASTWARD AGAIN. CLEARING SKIES ARE EXPECTED MONDAY NIGHT...WITH MOSTLY CLEAR SKIES AND A WARMING TREND THE REMAINDER OF THE WEEK. && .DISCUSSION... HAD SOME FOG DEVELOP EARLIER THIS MORNING...MAINLY SOUTH AND EAST OF DOWNTOWN PHOENIX ALTHOUGH A GOOD CHUNK OF THE EAST VALLEY WAS CONSUMED BY THE FOG BANK. BASED ON AREA WEBCAMS...I ELECTED TO EXTEND THE ADVISORY FOR ZONES 23 AND 28 UNTIL NOON. FOG SHOULD CONTINUE TO LIFT AND DISSIPATE FOR THE REMAINDER OF THE MORNING HOURS BUT GIVEN CONTINUED REPORTS OF VSBYS BELOW A QUARTER OF A MILE...SOMEWHAT FORCED TO CONTINUE THE ADVISORY JUST A BIT LONGER. OTHERWISE THE FORECAST WAS ADJUSTED SLIGHTLY TO REMOVE ALL POPS FOR TODAY. PRECIP HAS ENDED ACROSS SOUTHERN GILA COUNTY ALTHOUGH SOME CLOUDS REMAIN. IN SHORT...IMPROVING CONDITIONS AT ALL LOCATIONS DURING THE DAY. TEMPS APPEAR TO BE ON TRACK WITH DESERT HIGHS EXPECTED TO REACH THE UPPER 50S/AROUND 60. PREVIOUS DISCUSSION... THE CIRCULATION CENTER OF LOW PRESSURE SYSTEM WAS NEAR PHOENIX AT 09Z...AND SHIFTING SLOWLY EAST. MOST CLOUDS...PRECIP...AND UPPER LEVEL STORM SUPPORT AT THIS TIME WAS LOCATED EAST OF PHOENIX. A FEW MORNING SHOWERS HOWEVER WILL LINGER OVER SOUTH CENTRAL ARIZONA... WITH CLEARING SKIES BY LATE MORNING. ALL RAIN/SNOW SHOWERS THIS AFTERNOON WILL BE LOCATED ALONG THE EASTERN AZ/NM BORDER. TODAY AND TONIGHT... AS MENTIONED ABOVE...RAPIDLY CLEARING IS EXPECTED ACROSS ALL AREAS OF SOUTHWEST AND SOUTH CENTRAL AZ BY EARLY AFTERNOON. AFTERNOON TEMPERATURES NEEDLESS TO SAY WILL REMAIN WELL BELOW NORMAL... ESPECIALLY IN THE SNOW COVERED MOUNTAINS. MONDAY AND MONDAY NIGHT... A THIRD BUT WEAKER WEATHER SYSTEM WILL MOVE MAINLY INTO EASTERN AZ FROM UTAH MONDAY MORNING. THIS IS ANOTHER COLD CANADIAN SYSTEM... BUT SINCE ITS TRAJECTORY IS INTO EASTERN AZ...ANY STRONG STORM SUPPORT/MOISTURE WILL BE DIRECTED INTO SOUTHWEST COLORADO AND NORTHWEST NEW MEXICO. HOWEVER...ENOUGH MOISTURE WILL SPREAD ACROSS EASTERN AZ WITH A CHANCE OF LIGHT SNOWFALL IN SOUTHERN GILA COUNTY TO 3500 FEET. ONLY AN INCH OR TWO OF DRY SNOW IS POSSIBLE ABOVE 4000 FEET. A SHOWER BRUSH-BY IS ALSO EXPECTED ACROSS CENTRAL AND EASTERN MARICOPA AND NORTHERN PINAL COUNTIES...GENERALLY FROM PHOENIX TO CASA GRANDE AND COOLIDGE. AREAS WEST OF PHOENIX WILL BE DRY AND BREEZY. CLEARING MONDAY EVENING. A COLD BUT MODIFIED CANADIAN AIRMASS WILL RESIDE OVER THE REGION MONDAY AND TUESDAY. MINIMUM TEMPERATURES MONDAY MORNING SHOULD DIP TO FREEZING IN MANY DESERTS LOCATIONS FROM SOUTHEAST CA TO SOUTH CENTRAL AZ...SLIGHTLY WARMER IN THE CITIES. BREEZY NORTH WINDS MAY DEVELOP ALONG THE COLORADO RIVER/SOUTHWEST AZ A FEW HOURS BEFORE SUNRISE MONDAY MORNING TO PREVENT FREEZING TEMPERATURES. TUESDAY AND TUESDAY NIGHT... CLEAR AND COLD. FREEZING TEMPERATURES ON SOME OF THE SOUTHWEST AND SOUTH CENTRAL DESERTS ARE POSSIBLE...HOWEVER SPORADIC NORTHEAST BREEZES THAT ARE EXPECTED TUESDAY MORNING MAY MITIGATE SOME FREEZE ISSUES. WEDNESDAY THROUGH FRIDAY... A HIGH PRESSURE SYSTEM WILL REBUILD OVER THE REGION THIS PERIOD ALONG WITH A WARMING TREND. && .AVIATION... SOUTH CENTRAL AZ INCLUDING KPHX AND KIWA... UPPER LEVEL LOW CENTERED OVER SOUTH CENTRAL ARIZONA WILL CONTINUE TO DRIFT TO THE SOUTH TODAY. A FEW LINGERING RAIN SHOWERS ACROSS THE NORTHERN METRO PHOENIX AREA ARE EXPECTED TO DIMINISH BY AROUND 13-14Z. MID LEVEL CIGS WILL LIKELY SCATTER OUT BY MID MORNING LEAVING FEW TO SCATTERED MID LEVEL CLOUDS INTO EARLY TONIGHT. LIGHT AND SOMEWHAT VARIABLE WINDS WILL PERSIST THROUGH TONIGHT. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...INCLUDING KIPL AND KBLH... CLEAR SKIES EXPECTED TO PERSIST THROUGH THE PERIOD. LIGHT WINDS TODAY AND TONIGHT WILL BE ON THE INCREASE MONDAY MORNING AS COLD FRONT PASSES THROUGH THE REGION. STRONG NORTHERLY WINDS ARE EXPECTED STARTING AFTER THE TAF PERIOD BY MID MONDAY MORNING WITH WINDS PEAKING EARLY MONDAY AFTERNOON. WINDS WILL BE STRONGEST DOWN THE COLORADO RIVER VALLEY...INCLUDING KBLH. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... THE WEATHER PATTERN WILL FINALLY SETTLE DOWN WITH COOL AND DRY AIR DOMINATING THROUGH THE PERIOD. BREEZY CONDITIONS WILL LINGER ACROSS THE COLORADO RIVER VALLEY ON TUESDAY...BUT LIGHT WINDS WILL THEN BE THE RULE THEREAFTER. MINIMUM HUMIDITY VALUES ON TUESDAY AND WEDNESDAY WILL DIP INTO THE MID TO UPPER TEENS IN THE LOWER DESERTS...WITH SLIGHT IMPROVEMENT BY THE END OF THE WEEK. TEMPERATURES WILL REMAIN BELOW NORMAL ACROSS THE ENTIRE REGION INTO NEXT WEEKEND. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...DENSE FOG ADVISORY UNTIL NOON MST TODAY AZZ023. CA...NONE. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...LEINS/VASQUEZ AVIATION...KUHLMAN FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Dec 4, 6:59 AM MST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 659 AM MST SUN DEC 4 2011 AZZ020>023-025>028-CAZ031-051400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 659 AM MST SUN DEC 4 2011 /559 AM PST SUN DEC 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FOG IS LIKELY THIS MORNING ACROSS THE LOWER DESERTS. IN ADDITION...NEAR OR SLIGHTLY BELOW FREEZING TEMPERATURES ARE POSSIBLE TONIGHT INTO MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NEAR OR SLIGHTLY BELOW FREEZING TEMPERATURES ARE POSSIBLE AGAIN TUESDAY THROUGH THURSDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Dec 4, 8:20 AM MST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
820 AM MST SUN DEC 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM DENSE FOG GILBERT 33.33N 111.76W
12/04/2011 E0.25 MILE MARICOPA AZ TRAINED SPOTTER
&&
EVENT NUMBER PSR1100006
PILocal storm report, Dec 4, 8:41 AM MST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
841 AM MST SUN DEC 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM DENSE FOG 4 SE PARADISE VALLEY 33.49N 111.91W
12/04/2011 E0.25 MILE MARICOPA AZ TRAINED SPOTTER
DENSE FOG NEAR INTERSECTION OF HAYDEN AND OSBORN
&&
EVENT NUMBER PSR1100007
LEINSLocal storm report, Dec 4, 8:54 AM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
854 AM MST SUN DEC 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 AM DENSE FOG 2 E SUN LAKES 33.22N 111.84W
12/04/2011 E0.12 MILE MARICOPA AZ TRAINED SPOTTER
INTERSECTION OF RIGGS RD AND ARIZONA AVE
&&
EVENT NUMBER PSR1100008
PILocal storm report, Dec 4, 9:21 AM MST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
921 AM MST SUN DEC 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM DENSE FOG 3 NNW MESA 33.46N 111.76W
12/04/2011 MARICOPA AZ TRAINED SPOTTER
VSBY LESS THAN 1/4 MILE
&&
KKINCAIDLocal storm report, Dec 4, 9:30 AM MST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
930 AM MST SUN DEC 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM DENSE FOG 1 NNW MESA 33.43N 111.74W
12/04/2011 E0.25 MILE MARICOPA AZ COCORAHS
&&
EVENT NUMBER PSR1100009
PISpecial weather statement, Dec 4, 1:20 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 120 PM MST SUN DEC 4 2011 AZZ021>023-026-027-051200- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME...BUCKEYE... LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...WICKENBURG... CAREFREE...CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT... GLENDALE...MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE... DATELAND...TACNA...WELLTON...AND GILA BEND 120 PM MST SUN DEC 4 2011 ...NEAR FREEZING TEMPERATURES POSSIBLE MONDAY THROUGH THURSDAY MORNINGS... A COLD AIRMASS WILL SETTLE OVER THE REGION TONIGHT...BRINGING THE COLDEST TEMPERATURES OF THE SEASON TO THE LOWER DESERTS OF SOUTH CENTRAL ARIZONA. TEMPERATURES EARLY MONDAY MORNING WILL DROP INTO THE MID AND UPPER 30S WITHIN THE DENSELY URBANIZED AREAS OF PHOENIX AND YUMA...HOWEVER OUTLYING AREAS WILL LIKELY SEE TEMPERATURES DROP INTO THE LOWER 30S OR UPPER 20S. SIMILAR TEMPERATURES ARE EXPECTED ACROSS THE REGION TUESDAY THROUGH THURSDAY MORNINGS. THOSE WITH AGRICULTURAL INTERESTS MAY WANT TO TAKE PRECAUTIONARY MEASURES TO PROTECT SENSITIVE VEGETATION. A FREEZE WARNING MAY BE NEEDED AS THE WEEK PROGRESSES. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 7:28 AM MST | Dense Fog Advisory | PSR | 5 hr | |
| Dec 4, 1:20 PM MST | Freeze Watch | PSR | 14 hr |
Nearby
Freeze Warnings in Arizona, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.